Please use this identifier to cite or link to this item:
Title: Modeling pressure losses for Newtonian and non-Newtonian laminar and turbulent flow in long square edged orifices
Authors: Chowdhury, Mahabubur 
Fester, Veruscha G 
Keywords: Long orifice;Loss coefficient;Laminar;Turbulent
Issue Date: 2012
Publisher: Elsevier
Source: Chemical Engineering Research and Design Volume 90, Issue 7, July 2012, Pages 863–869
Abstract: A lack of experimental data and predictive models prompted the determination of loss characteristics of four sharp square-edged orifices for laminar to turbulent flow regime (1 ≤ Re ≤ 100,000). Novel experimental data for β ratios of 0.36, 0.4, 0.5 and 0.7 obtained with Newtonian and non-Newtonian fluids and an empirical correlation for predicting pressure losses through long square edged orifice plates is presented. For turbulent flow, new experimental results compared well with existing predictive models, thus validating the experimental results. Comparison of existing correlations as well as the new correlation shows that, although with some shortcomings, good progress is made toward a design correlation that spans a wide range of laminar to turbulent flow conditions for long orifices.
Appears in Collections:Eng - Journal articles (DHET subsidised)

Show full item record

Page view(s)

Last Week
Last month
checked on May 27, 2019

Google ScholarTM


This item is licensed under a Creative Commons License Creative Commons